Alert archive / Ohio / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 116, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at Jul 10, 2000, 3:30 PM EDT for Ross County, Ohio. It was in force for 60 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 10, 2000, 3:30 PM EDT (19:30 UTC)
- Expired
- Jul 10, 2000, 4:30 PM EDT
- In force
- 60 min
- Issued by
- NWS Wilmington, OH
- Area
- Whole counties
County Ross County, OH
The radar
The Cincinnati radar (KILN), 66 km from the middle of the area, began a volume at 19:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 10, 3:50 PM EDT | Thunderstorm Wind 50 E | Bainbridge, OH | Numerous trees knocked down. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 7.5 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1291 J/kg
- Mixed-layer CIN
- -45 J/kg
- Mixed-layer LCL
- 819 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- 62 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KILN 101931 SVRILN OHC141-102030- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WILMINGTON OH 330 PM EDT MON JUL 10 2000 THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... ROSS COUNTY IN SOUTH CENTRAL OHIO... * UNTIL 430 PM EDT... * AT 330 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 8 MILES NORTHWEST OF BAINBRIDGE...OR ABOUT 5 MILES SOUTHEAST OF GREENFIELD...MOVING EAST AT 25 MPH. * SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... NORTH FOLK VILLAGE... FRANKFORT... CHILLICOTHE... BAINBRIDGE... IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN... AND DEADLY LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. THIS STORM IS CAPABLE OF PIRODUCING HEAVY RAINFALL...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS. TIPTON
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 2:59 PM EDT, 31 minutes earlier.
Area forecast discussion, Jul 10, 2:59 PM EDT, 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 259 PM EDT MON JUL 10 2000 IR SATELLITE IMAGERY SHOWING CLOUD TOPS BEGINNING TO COOL ALONG THE OHIO RIVER EAST OF CINCINNATI. KILN SHOWING CELLS BEGINNING TO BECOME MORE ORGANIZE. VISIBLE IMAGERY INDICATES SKIES CLEARING ACROSS NORTHERN IN/IL SOUTH OF COLD FRONT. MODELS ARE IN GENERAL AGREEMENT. BUT PREFER THE ETA AS IT SEEMS TO HAVE A BETTER HANDLE ON CURRENT SURFACE FEATURES AND CLOUD COVER. IT ALSO IS SLOWER IN PUSHING FRONT AND DRIER AIR OUT OF FA. IT APPEARS THAT CONVECTION WILL BE MUCH MORE WIDESPREAD THIS EVENING AND OVERNIGHT AS WEST TO EAST LOW LEVEL JET SETS UP OVER KY WHICH WILL CREATE DEEP CONVERGENCE ACROSS THE OHIO RIVER. THE MAIN THREAT EVE/OVERNIGHT WILL BE FLOOD WITH PWS ABOVE 2 INCHES AND MEAN STORM MOTION INDICATING SLOW PROPAGATING AND TRAINING ECHOS POSSIBLE. WILL GO CATEGORICAL POPS ACROSS THE SOUTH WITH HEAVY RAIN POSSIBLE AND EVEN SOME FLOODING. AT THE MOMENT WILL HOLD OFF ON FFA TO SEE WHERE CONVECTION SETS UP AND THEN ISSUE IF NECESSARY. AS FAR AS SEVER WET BULB ZERO IS ABOVE 12 KFT...HOWEVER WITH LARGE CAPES DOWNBURT POTENTIAL DOES EXIST. WILL KEEP MENTION OF AFTERNOON THUNDERSTORMS FOR TUESDAY ACROSS THE SOUTH AS COLD FRONT AND INSTABILITY IS SLOW TO MOVE SOUTH OF FA. AS FOR TEMP WENT A COUPLE DEGREES WARMER FOR HIGHS AS NGM SEEMS A LITTLE TO FAST WITH TAKING WARM FRONT SOU}TH. MISILN SENT TO ALL. .ILN...NONE. TIPTON
In the hours before
Special weather statement, Jul 10, 1:05 PM EDT, 2 hours 25 minutes before
INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-102100- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 105 PM EDT MON JUL 10 2000 ...RISK FOR SEVERE THUNDERSTORMS STILL EXISTS ACROSS OHIO VALLEY... THE STORM PREDICTION CENTER...HAS INDICATED THAT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE OHIO VALLEY THIS AFTERNOON AND EVENING. A COLD FRONT...FORECAST TO DROP SOUTH INTO CENTRAL OHIO AND INDIANA BY LATE THIS AFTERNOON...WILL INTERACT WITH A VERY MOIST AND UNSTABLE ATMOSPHERE ALREADY IN PLACE ACROSS THE REGION. AN ADDITIONAL INGREDIENT IS AN UPPER LEVEL PIECE OF ENERGY THAT WILL BE MOVING ACROSS THE REGION THIS AFTERNOON AND EVENING. THE COMBINATION OF THESE WEATHER FEATURES WILL BRING THE THREAT OF SEVERE WEATHER. THE GREATEST THREAT OF FOR SEVERE WEATHER WILL BE SOUTH OF DAYTON AND COLUMBUS WHERE MORE SUNSHINE HAS ALLOWED THE ATMOSPHERE TO BECOME UNSTABLE. DAMAGING WINDS WILL BE THE MAIN THREAT FROM THE THUNDERSTORMS...BUT LARGE HAIL CAN NOT BE RULED OUT. IN ADDITION... VERY HEAVY DOWNPOURS AND SLOW MOVING THUNDERSTORMS WILL ALLOW FOR POSSIBLE RAINFALL RATES IN EXCESS OF ONE TO TWO INCHES AN HOUR... WHICH COULD CREATE A FLOODING SITUATION. STAY TUNED TO NOAA WEATHER RADIO OR THE MEDIA FOR FURTHER UPDATES. TIPTON
The office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 10, 4:05 PM EDT | Severe Thunderstorm Warning | ILN | Fayette | 40 min |
| Jul 10, 7:30 PM EDT | Severe Thunderstorm Warning | ILN | Adams | 45 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.